Drug rash with eosinophilia and systemic symptoms | definition of drug rash with eosinophilia and systemic symptoms by Medical dictionary
drug rash with eosinophilia and systemic symptoms
Also found in: Dictionary
drug rash with eosinophilia and systemic symptoms,
A potentially fatal allergic reaction to an administered drug in which a nonblistering skin eruption is accompanied by fever, markedly elevated serum eosinophil levels, and, often, bone marrow, kidney or liver injury. Common causes include allopurinol, and anticonvulsant drugs (such as carbamazepine and phenytoin). Synonym: drug-induced hypersensitivity syndrome
References in periodicals archive
Management of Drug Rash with Eosinophilia and Systemic Symptoms
(DRESS Syndrome): An Update.
Drug rash with eosinophilia and systemic symptoms
, or DRESS, needs to be included in the differential diagnosis when a patient presents with fever and a rash 1-8 weeks after starting a drug.
The MedWatch notice and a "Dear Healthcare Professional" letter issued by Cephalon describe worldwide postmarketing reports of life-threatening rash, including toxic epidermal necrolysis (TEN), and drug rash with eosinophilia and systemic symptoms
in adults and children.